Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Regular pricking feeling in hands and feet, fatigue, have minor atrial septal defect. Cause?<br>

I am 23 years old and weigh about 124 pounds. I have a minor atrial septal defect and i tend to get pins and needles in my feet and hands on a daily basis, i also tire very easily, doing normal day to day activites, such as going to work and shopping. could my tierdness and pins and needles be related to atrial septal defect? or could there be something else underlying?
Asked On : Mon, 23 Apr 2012
Answers:  1 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Your symptoms may be related to your atrial septal defect.An atrial septal defect is due to persistence of a hole(foramen ovale) in the wall(septum)between the right and the left atrium of the heart.Usually the foramen ovale closes spontaneously after birth but in some cases the foramen ovale does not close causing blood to flow from the left atrium into the right atrium causing an increased blood flow into the lung(shunting of blood from left to right).So the oxygenated blood which is to be supplied to the whole body is partly shunted back into the lungs.This causes fatigue,palpitation and exertional dyspnoea and occasionally syncope.Increasing age can increase the risk of your having a stroke due to an embolic event.Nowadays your condition can be easily treated through endovascular closure of the defect .This procedure involves introducing a guidewire and delivery sheath through a small incision in the groin.An occluder device is introduced through the delivery sheath and guided into position using fluoroscopy and echo.The occluder device isexpanded within the atrial septal defect to close it.People can usually go home on the next day.
Answered: Mon, 23 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor